Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 9, 2007, 5:47 PM EDT for Franklin County, New York. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 9, 2007, 6:00 PM EDT
- In force
- 13 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Franklin County, NY
The radar
The Burlington radar (KCXX), 78 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.8 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 092147 SVRBTV NYC033-092200- /O.NEW.KBTV.SV.W.0055.070709T2147Z-070709T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 547 PM EDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHERN NEW YORK * UNTIL 600 PM EDT. * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LOON LAKE...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALDER BROOK AROUND 555 PM EDT. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4473 7425 4456 7434 4441 7391 4460 7393 $$ SISSON
1 follow-up statement
000 WWUS51 KBTV 092205 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 603 PM EDT MON JUL 9 2007 NYC033-092213- /O.EXP.KBTV.SV.W.0055.000000T0000Z-070709T2200Z/ FRANKLIN NY- 603 PM EDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK EXPIRED AT 600 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN NEW YORK. OTHER STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WILL MOVE ACROSS NORTHERN FRANKLIN COUNTY NEAR MALONE AND BANGOR THROUGH 630 PM. LAT...LON 4473 7425 4456 7434 4441 7391 4460 7393 $$ SISSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:20 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 9, 5:20 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 520 PM EDT MON JUL 9 2007 .SYNOPSIS... AS WARM FRONT PUSHES AWAY FROM THE AREA WARM AND HUMID WEATHER WILL CONTINUE. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TUESDAY AFTERNOON AND EVENING. THESE STORMS WILL DEVELOP AND MOVE ALONG STATIONARY FRONT WHICH WILL BE STALLED SOUTH ACROSS THE REGION. THE BETTER CHANCES FOR STORMS WILL BE ACROSS THE SOUTHERN PART OF OUR CWA. A STRONGER COLD FRONT WILL CROSS THE FORECAST AREA WEDNESDAY BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WEDNESDAY EVENING INTO THURSDAY. A MUCH COOLER AND DRIER AIR MASS WILL OVERCOME THE AREA FOLLOWING THE COLD FRONTAL PASSAGE. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE THUNDERSTORM WATCH THROUGH 11 PM FOR MOST OF OUR CWA. CURRENTLY SEVERE THUNDERSTORMS ARE TRACKING SOUTHEAST ACROSS THE AREA. DAMAGING WINDS AND SMALL HAIL HAVE BEEN REPORTED. STORMS ARE FORMING OVER AREAS THAT ALREADY HAD STORMS EARLIER TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE EVENING HOURS. BETTER CHANCE FOR STORMS WILL BE ACROSS THE NORTHERNMOST PART OF OUR CWA. ALBANY SOUNDING LOOKED VERY CONDUCIVE FOR SUPERCELL DEVELOPMENT...INDICATED STRONG VEERING WINDS AND DRIER MID LEVELS. SHOWERS AND THUNDERSTORMS WILL START TO SUBSIDE CLOSE TO 11 PM. PATCHY FOG WILL BE SCATTERED ACROSS THE AREA...MAINLY WHERE STORMS PASSED EARLIER TODAY AND THIS EVENING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... PATCHY FOG SHOULD CLEAR UP BY ABOUT 12Z. WARM HUMID AIR AGAIN ON TUESDAY WILL PROVIDE A GOOD ENVIRONMENT FOR SHOWERS AND THUNDERSTORMS TO FORM IN THE AFTERNOON AND EARLY EVENING. STORMS SHOULD DWINDLE BY MIDNIGHT WITH LOSS OF DAYTIME HEATING. BIG CAPES ARE POSSIBLE AGAIN. LESS FORCING TUESDAY THOUGH...SO SHOULDNT BE A REPEAT OF TODAY/TONIGHT. TUESDAY NIGHT AND WEDNESDAY WILL ALSO SEE WARM AND HUMID CONDITIONS. FINALLY...A FAIRLY STRONG COLD FRONT WILL PASS THROUGH THE CWA...AGAIN BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. && .LONG TERM /THURSDAY THROUGH MONDAY/... NO DRASTIC CHANGES MADE TO LONG TERM FORECAST. MAINLY CONCENTRATED ON SHORT AND LONG TERM TODAY...BECAUSE OF THE VERY ACTIVE WEATHER WE HAD THIS MORNING AND AFTERNOON. DID NOT STRAY FAR FROM HPC AND THE PREVIOUS FORECAST. AFTER COLD FRONT PASSAGE WEDNESDAY NIGHT...WE CAN EXPECT DRIER DAYS AS HIGH PRESSURE WILL BRING COOLER TEMPS INTO THE AREA. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...MAIN CONCERN IS STRONG THUNDERSTORMS TO REDEVELOP ACROSS THE AREA 18Z THROUGH 22Z. IFR CONDITIONS...WITH CEILINGS AT OR BELOW 1000 FT AND VISIBILITY TO 1SM...CAN BE EXPECTED IN ANY THUNDERSTORMS. ONCE THE SUN STARTS TO GO DOWN...THUNDERSTORMS SHOULD TAPER OFF...THOUGH SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. WILL ALSO SEE HAZE AND FOG AFFECT ALL SITES AFTER 22Z...WITH KSLK AND KMPV BELOW 1SM 06Z THROUGH 10Z AND ALL OTHER SITES REDUCED TO 3-4SM DURING THE SAME TIME PERIOD. ALL VISIBILITY RESTRICTIONS WILL LIFT AFTER 13Z. JUST SCATTERED LOW AND MID CLOUDS EXPECTED...EXCEPT ACROSS BROKEN 5000 FT AT KSLK. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY AFTERNOON...BUT SHOULD BE MAINLY AFTER 18Z. 18Z TUESDAY THROUGH SATURDAY...UNSETTLED WEATHER CONTINUES. SHOWERS AND THUNDERSTORMS EXPECTED AS WARM FRONT LINGERS IN THE GENERAL VICINITY TUESDAY AFTERNOON/EVENING...THEN BEST CHANCES FOR PRECIP ARRIVE WEDNESDAY AS A COLD FRONT PROGRESSES ACROSS THE AREA. A BRIEF LULL CAN BE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS AREA IS IN BETWEEN SYSTEMS. UPPER TROUGH FINALLY SWINGS THROUGH ON FRIDAY...REINTRODUCING PRECIPITATION FRIDAY AND SATURDAY. MAINLY VFR CONDITIONS EXPECTED...WITH OCCASIONAL IFR POSSIBLE IN ANY THUNDERSTORMS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JAN NEAR TERM...JAN SHORT TERM...JAN LONG TERM...JAN AVIATION...MB
Hazardous weather outlook, Jul 9, 4:48 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 448 PM EDT MON JUL 9 2007 NYZ026>031-034-035-087-VTZ001-002-005-006-008>012-016>019-102100- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 448 PM EDT MON JUL 9 2007 ...SEVERE THUNDERSTORM WATCH 499 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH UNTIL 11 PM. ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME HEATING...THE POTENTIAL WILL BE FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG AND DAMAGING THUNDERSTORM WIND GUSTS OF 60 MPH OR MORE. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL HAVE TO BE WATCHED CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VTZ003-004-007-102100- ORLEANS-ESSEX-CALEDONIA- 448 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT. .DAY ONE...TONIGHT ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME HEATING...THE POTENTIAL WILL BE FOR STRONG THUNDERSTORMS TO DEVELOP THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL HAVE TO BE WATCHED CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 9, 11:53 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1153 AM EDT MON JUL 9 2007 VTZ007-008-010-091700- CALEDONIA-WASHINGTON-ORANGE- INCLUDING...BARRE AND MONTPELIER 1153 AM EDT MON JUL 9 2007 AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FAYSTON...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR NORTHFIELD FALLS...EXIT 9 I89 BY 1210 PM...NEAR BERLIN...MONTPELIER BY 1220 PM...NEAR BARRE...SOUTH BARRE BY 1230 PM...NEAR ORANGE BY 1240 PM AND NEAR RICKER STATE PARK BY 1250 PM. THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL AND WIND GUSTS OF 50 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. LAHIFF
Special weather statement, Jul 9, 12:02 PM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1202 PM EDT MON JUL 9 2007 NYZ035-VTZ005>010-017-018-091700- LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX- INCLUDING...BARRE AND MONTPELIER 1202 PM EDT MON JUL 9 2007 AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM WEST BOLTON TO ESSEX...MOVING SOUTHEAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR WORCESTER...HANKSVILLE BY 1220 PM...NEAR LINCOLN...WAITSFIELD BY 1230 PM...NEAR PLAINFIELD...NORTHFIELD FALLS BY 1240 PM...NEAR GROTON...RICKER STATE PARK BY 1250 PM...NEAR WAITS RIVER AND TOPSHAM BY 100 PM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. LAHIFF
Local storm report, Jul 9, 1:06 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
106 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM HAIL HINESBURG 44.33N 73.11W
07/09/2007 E0.88 INCH CHITTENDEN VT TRAINED SPOTTER
&&
AYLWARDLocal storm report, Jul 9, 3:25 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG BRAINTREE 43.97N 72.69W
07/09/2007 ORANGE VT COUNTY OFFICIAL
TREES DOWN IN BRAINTREE REPORTED BY TOWN CLERK
&&
LAHIFFSpecial weather statement, Jul 9, 4:49 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 449 PM EDT MON JUL 9 2007 NYZ035-VTZ005>008-017-018-092145- LAMOILLE-CALEDONIA-WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-EASTERN ESSEX- INCLUDING...BURLINGTON...ESSEX JUNCTION...MONTPELIER...MORRISVILLE... SOUTH BURLINGTON...WILLSBORO AND WINOOSKI 449 PM EDT MON JUL 9 2007 AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM WEST BOLTON TO 5 MILES NORTHWEST OF WILLSBORO...MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR STOWE...ESSEX BY 500 PM...NEAR CHARLOTTE...MT. PHILO STATE PARK BY 520 PM...NEAR ELMORE...HINESBURG BY 530 PM...NEAR HARDWICK BY 540 PM...NEAR RICHMOND AND JONESVILLE BY 550 PM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:17 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 58 min |
| Jul 9, 11:15 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 30 min |
| Jul 9, 4:47 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 58 min |
| Jul 9, 5:06 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 54 min |
| Jul 9, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 59 min |
| Jul 9, 7:02 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 58 min |
| Jul 9, 7:17 PM EDT | Flash Flood Warning | BTV | Franklin | 118 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.